I think that I am turning the corner. I think slowly the medicine is being shed from my body. It’s left me with trouble eating, nothing looks good, and usally doesn’t stay with me.
The Dr has put me on a hormone to help me gain weight, and my throwing up is getting later and later at night. Not necessarily a pleasant thing, because I can feel nauseous for hours until finally I do throw up. But last night, I didn’t throw up.
So far, I’m feeling good today too. Achey, but tummy wise, no troubles.
It’s funny. DH made me a sausage for breakfast, then an hour or so later, I was hungry and had some raisins. Then some macaroni and cheese. Yesterday, I also had pop corn chicken.
My nurse gave me very good advice, when taking the hormone to increase your appetite, make sure you take it at the same exact time every time. I’e been very punctual and it seems to be working.
Still taking my potassium supplements.
Not to long ago, my cousin and I were talking about physical abillities and our own abilities. And then came the subject of falling. I realized then, that if I fell, i probably wouldn’t be able to get up again on my own, I vowed then to be carefall and not take any chances.
And then came Friday, to prove Murphy is still in charge, because I fell. Why did I fall? I don’t know, I didn’t trip on anything. I don’t think I passed out. It will remain a mystery to me. Why?
I went to the hospital. They checked my blood chemistry and everything is fine, I went to my oncologist a few days later and he wants me to use a walker now, for a while anyway.
When I walk now, I am very careful. The fall was very painful and I don’t wish to repeat it. No dim hallways, no getting up quickly, if I’m lying in bed, I sit up for a few minutes before getting out of bed.
It’s always something!
First off, I’m a person who barely makes it through the dreary winters. I need sunshine, not this constant grayness of sky and browness of the grass.
So i’m sure some of my mood changes has a lot to do with the general depression of winter. And may-be some of it has to do with the medicine I was just on. And maybe some of it is my realization of my life. That it isn’t ever going to go back to what it was. Iwon’t be standing for any amount of time,not cooking dinners, not washing dishes. Not driving, not driving my kids to activities or sales that we used to enjoy going to together, particularly to the Christmas luncheon held at the local church.
No one has written about having cancer stage 4, which is why I am doing it, but I imagine that is part of the disease, realizing parts of your life are over and gone and not coming back, ever. And crying, because you aren’t ready to give those things up yet.
But my husband comforted me with the words “We’re damn happy to have you, in any condition, because we have you with us.”
My left foot began to swell on Christmas Eve, two days after Christmas I went to the hospital for a sonargram to make sure I didn’t have a clot. I was starting to vomit often. The Dr decided to honor my request to stop using Stivargo for a week, which I will see him in.
Are the symptoms that I was feeling due to Stivargo? I don’t know, but Im happy for the break.
Headache is one of the side affects, and the background headache I wrote about yesterday got worse and worse, where even turning off the lights and any noise did nothing to help. Neither did a cool cloth. I was tempted to take a Tylenol, but since we’re dealing with an out of the ordinary medicine in the first place, I called my oncologist at the hospital.
Right away, she wanted to know how bad the headache was. Was it pulsing? no.
She looked up meds that I could take in conjunction with the med that I’m already on and Tylenol was just fine to take but, if my headache got worse, I was to come right to the emergency room.
I took the Tylenol, put the cool cloth on my head and drifted off to sleep. I awoke with a start, and no headache.
Disaster averted. Really though, if you are on any prescription meds, call your doctor before you take any thing like Tylenol or Advil or even TUMS. Best to be safe than sorry.
is the name of the new medicine I’m on. It is supposed to stop my tumors from sending out veins to establish their own blood supply and spreading. There are a lot of side effects that it could have, but now I’m on day 5 and the only side effect that is consistant is that once a day, usually at night, I throw up. And then I feel better. Today things have changed a bit because I have a background headache and a bit of a stomach ache.
In three days my dosage doubles, and I’d be lying if I didn’t say that I was feeling a bit apprehensive about doubling the dose. And I’m not thrilled about being on this drug that scares me for another week. I’m nervous about what new side effects there might be.
But maybe, this one will perform the miracle?
It’s funny having these pills in my bedroom. Everything about them screams TOXIC, and yet every morning, i go to my room, unzip the ziplock bag, open the tightly sealed bottle of pills and desiccant, and shake two out into my hand, and then swallow them with water.
Life can be interesting!!!
Some less than great things happened this week, so my appointment with the Dr will be next Monday after Thanksgiving instead of this Monday before Thanksgiving.
The medicine that I told you about in a previous blog entry has arrived. I’ll be taking it with me to the Dr. on Monday and then shortly after, I will be taking two of the pills, once a day.
Or maybe not.
The meds came with a few printed pages of info, like I dare say most new prescriptions do. And I read them. They were full of info on how the pill works, on the dangers of taking the pills, and symptoms to be aware of and watch for. It was in one word – scary!
These meds also work in a way that previous pills did, and it took me almost a year to recover fully. In fact, I still consider myself recovering. So again – scary!
Before Monday, I plan to write my questions and concerns down on paper and not be satisfied until all these things are addressed.
If you ever start a new medicine, this is what you should do to. An informed consumer is a wise consumer.
I really, really ask all my readers to redouble their prayers for me. It may be a scary two weeks.
This will be a quick update. It shouldn’t be a surprise to learn that my cancer is once again active. There is a study going on that my doctor thought I would benefit from, but unfortunately, my i’s weren’t dotted and my t’s crossed in time, and I missed out on being a participant.
Plan two, a new medicine has been approved for use in the United States and my doctor thought that I might benefit from that. It would be two pills at breakfast for two weeks, so 28 pills.
I dropped the perscription off at the drugstore and was told that since it was a new medicine, it might be a while before it was able to be filled.
Surprisingly, I got a call from the pharmacy soon after I dropped off the prescription telling me that my insurance had covered the medicine and my co-pay would be $2,800. I was in shock and was mentally resigning myself to the idea that I would not be taking this particular med and that the doctor would have to go back to the drawing board on method of attack on this onslaught of cancer.
The woman at the other end of the phone call agreed that the co-pay was high, and gave me a number to call that might be able to get me financial help. I called the number, and was connected with another nice woman. She asked me a few brief questions on our family size and income and a fax number to fax the first two pages of our last year’s tax return.
A few days after that, I received a call that told me that I had been approved for financial assistance. Remember what I wrote a few blogs back? Be careful that the wolf you think is at your door is actually a wolf and not a rambunctious Labrador Retriever.